Bernoulli

  • Bernoulli
  • Volume 8, Number 3 (2002), 367-405.

Recursive computation of the invariant distribution of a diffusion

Damien Lamberton and Gilles Pagès

Full-text: Open access

Abstract

We propose a recursive stochastic algorithm with decreasing step to compute the invariant distribution $v$ of a Brownian diffusion process, in which we approximate $ν(f)$ for a wide class of possibly unbounded continuous functions $f$. We consider a somewhat general setting which includes cases where the diffusion may have several invariant distributions. Our main convergence result contains as a corollary the almost sure central limit theorem. Further, we investigate the weak rate of convergence of the algorithm. We show, in the class of polynomial steps$\gamma_n=n^{-\alpha}$, that it can be at most $n^{1/3}$ when the white noise has third moment zero and $n^{1/4}$ otherwise, where $n$ denotes the number of iterations of the algorithm.

Article information

Source
Bernoulli, Volume 8, Number 3 (2002), 367-405.

Dates
First available in Project Euclid: 8 March 2004

Permanent link to this document
https://projecteuclid.org/euclid.bj/1078779875

Mathematical Reviews number (MathSciNet)
MR2004b:60193

Zentralblatt MATH identifier
1006.60074

Keywords
almost sure central limit theorem central limit theorem diffusion process invariant distribution numerical probability stochastic algorithm

Citation

Lamberton, Damien; Pagès, Gilles. Recursive computation of the invariant distribution of a diffusion. Bernoulli 8 (2002), no. 3, 367--405. https://projecteuclid.org/euclid.bj/1078779875


Export citation

References

  • [1] Basak, G.K. and Bhattacharya, R.N. (1992) Stability in distribution for a class of singular diffusions. Ann. Probab., 20, 312-321. Abstract can also be found in the ISI/STMA publication
  • [2] Basak, G.K., Hu, I. and Wei, C.-Z. (1997) Weak convergence of recursions. Stochastic Process. Appl., 68, 65-82. Abstract can also be found in the ISI/STMA publication
  • [3] Berkes, I. and Csáki, E. (2001) A universal result in almost sure central limit theory. Stochastic Process. Appl., 94, 105-134. Abstract can also be found in the ISI/STMA publication
  • [4] Bignone, L. (1999) Validation numérique d´un schéma discret d´estimation de lois invariantes de diffusions browniennes pour un processus uni-dimensionnel d´Ornstein-Uhlenbeck. Technical report, Université de Marne-la-Vallée.
  • [5] Brosamler, G.A. (1988) An almost everywhere central limit theorem. Math. Proc. Cambridge Philos. Soc., 104, 561-574.
  • [6] Chaâbane, F. (1996) Version forte du théorème de la limite centrale fonctionnel pour les martingales. C. R. Acad. Sci. Paris Sér. I Math., 323, 195-198.
  • [7] Chaâabane, F. (1998) Invariance principles with logarithmic averaging for martingales. Preprint.
  • [8] Chaâbane, F. and Maâouia, F. (2000) Théorèmes limites avec poids pour les martingales vectorielles. ESAIM Probab. Statist., 4, 137-190.
  • [9] Chaâbane, F., Maâouia, F. and Touati, A. (1996) Versions fortes associées aux théorèmes limites en loi pour les martingales vectorielles. Technical report, Université de Bizerte, Tunisia.
  • [10] Csörgö, M. and Horváth, L. (1992) Invariance principles for logarithmic averages. Math. Proc. Cambridge Philos. Soc., 112, 195-205.
  • [11] Ethier, S. and Kurtz, T. (1986) Markov Processes. Characterization and Convergence, Wiley Series in Probability and Mathematical Statistics. New York: Wiley.
  • [12] Fort, J.C. and Pagès, G. (1998) Stochastic algorithms with non constant step: a.s. weak convergence of weighted empirical measures. Preprint, Université Paris 12 Val de Marne.
  • [13] Fisher, A. (1987) Convex invariant means and a pathwise central limit theorem. Adv. Math., 63, 213-246.
  • [14] Ganidis, H., Roynette, B. and Simonot, F. (1999) Convergence rate of some semi-groups to their invariant probability. Stochastic Process. Appl., 79, 243-264. Abstract can also be found in the ISI/STMA publication
  • [15] Hall, P. and Heyde, C.C. (1980) Martingale Limit Theory and Its Application. New York: Academic Press.
  • [16] Has´minskii, R.Z. (1980) Stochastic Stability of Differential Equations. Alphen a/d Rijn: Sijthoff & Noordhoff.
  • [17] Heck, M.K. (1998) The principle of large deviations for the almost everywhere central limit theorem. Stochastic Process. Appl., 76, 61-76. Abstract can also be found in the ISI/STMA publication
  • [18] Karatzas, I. and Shreve, S. (1988) Brownian Motion and Stochastic Calculus. Berlin: Springer-Verlag.
  • [19] Lacey, M.T. and Philip, W. (1990) A note on the almost sure central limit theorem. Statist. Probab. Lett., 9, 201-205. Abstract can also be found in the ISI/STMA publication
  • [20] Maâouia, F. (1998) Principes d´invariance par ´moyennisation´ logarithmique pour les processus de Markov. Preprint, Faculté des Sciences, Université de Bizerte, Tunisia.
  • [21] Neveu, J. (1972) Martingales à Temps Discret. Paris: Masson.
  • [22] Nualart, D. (1995) The Malliavin Calculus and Related Topics. New York: Springer-Verlag.
  • [23] Pagès, G. (2001) Sur quelques algorithmes récursifs pour les probabilités numériques. ESAIM Probab. Statist., 5, 141-170.
  • [24] Pelletier, M. (1998) Weak convergence rates for stochastic approximation with application to multiple targets and simulated annealing. Ann. Appl. Probab., 8, 10-44. Abstract can also be found in the ISI/STMA publication
  • [25] Pelletier, M. (1999) An almost sure central limit theorem for stochastic algorithms. J. Multivariate Anal., 71, 76-93. Abstract can also be found in the ISI/STMA publication
  • [26] Pelletier, M. (2000) Asymptotic almost sure efficiency of averaged stochastic algorithms. SIAM J. Control Optim., 39, 49-72. Abstract can also be found in the ISI/STMA publication
  • [27] Piccioni, M. and Scarlatti, S. (1994) An iterative Monte Carlo scheme for generating Lie group-valued random variables. Adv. in Appl. Probab., 26, 616-628. Abstract can also be found in the ISI/STMA publication
  • [28] Schatte, P. (1988) On strong versions of the central limit theorem. Math. Nachr., 137, 249-256. Abstract can also be found in the ISI/STMA publication
  • [29] Soize, C. (1995) Exact steady state solution of Fokker-Planck equations in high dimension for a class of non-linear Hamiltonian dissipative dynamical system excited by Gaussian white noise. In P. Krée and W. Wedig (eds), Probabilistic Methods in Applied Physics, Lecture Notes in Phys. 451, pp. 284-309. Berlin: Springer-Verlag.
  • [30] Talay, D. (1990) Second order discretization of stochastic differential systems for the computation of the invariant law. Stochastics Stochastics Rep., 29, 13-36. Abstract can also be found in the ISI/STMA publication
  • [31] Talay, D. (2002) Stochastic Hamiltonian dissipative systems with non globally Lipschitz coefficients: exponential convergence to the invariant measure and discretization by the implicit Euler scheme. Markov Process. Related Fields. To appear.
  • [32] Touati, A. (1995) Sur les versions fortes du théorème de la limite centrale. Technical report, Université de Marne-la-Vallée.